Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the withdrawal symptoms and side effects of Sertraline?

Answered by
Dr.
Dr. Chintan Solanki

Psychiatrist

Practicing since :2007

Answered : 2406 Questions

default
Posted on Tue, 23 Aug 2016 in Mental Health
Question: My gp has withdrawn sertraline, i now take citalopram 20mg, titrating up at 10mg/week. I stopped sertraline one day, started citalopram the next. Will i be having withdrawal symptoms AND side effects
doctor
Answered by Dr. Chintan Solanki 17 minutes later
Brief Answer:
not likely

Detailed Answer:
Hello,

Thanks for writing to us.

Sertraline and citalopram both are same group drugs - SSRI. No possibility of withdrawal is there.
Dry mouth, more sleep or insomnia, increased sweating and tremors are common side effects of citalopram but these are not always there in all. All are reversible.

Hope I have answered your query, I will be happy to help further.
Regards,
Dr.Chintan Solanki

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Chintan Solanki 2 hours later
When you say that side effects are reversible, does this mean when my body gets used to citalopram, or are there meds to take to reverse side effects? Thankyou xxxx
doctor
Answered by Dr. Chintan Solanki 12 hours later
Brief Answer:
with time they go away or stop the medicine

Detailed Answer:
Hi,

Thanks for follow up and sorry for the delayed response.

In most of the patients side effects (if at all they are there) go away as body get used to. In few, medicine should be stopped due to side effect.
There is no need to take any medicine to reverse the side effects.

Take care.

http://bit.ly/drchintansolanki (for future communication this is a link to contact me directly by clicking on 'Ask me a question' on same page with three follow up questions )
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Withdrawal symptoms?

doctor1 MD

HELLO, I HAD BEEN TAKING LONAZEP 0.5 FROM LAST 3 YEARS. NOW FROM LAST 2 WEEKS I HAVE STOPPED THEM. I AM SUFFERING FROM WITHDRAWAL SYMPTOMS.CAN...

doctor1 MD

My mother has been taking geodon and Effexor for several years for fibromyalgia and pain. Dr. Changed prescription to ability and pristiq with no...

doctor1 MD

Hello. I have been smoking about a pack a day for 5 years. I m 22 male. My bowel movements have been lightly colored, slightly flaky and become...

doctor1 MD

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58...

doctor1 MD

Hi there. I have recently stopped using Citalopram . I was on it for 9 months and tapered off slowly over a period of 5 months. I am getting the...

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this...

doctor1 MD

Hi there. I have been on an SSRI( Citalopram ) for 9 months. My highest dose was 20mg per day. I have tapered off slowly over a period of 5 months....